MAUDE Adverse Event Report: NUVASIVE, INC NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC NUVASIVE COROENT SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7151055
Medical Device Problem Codes Migration or Expulsion of Device (1395); Failure to Osseointegrate (1863)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were received and the event was confirmed.The implant remains in-situ.No revision surgery has occurred.The root cause is unknown; however, it may be the result of a possible non-union at l3-l4.No further investigation can be conducted at this time.Review of labeling notes: potential adverse events and complications: "potential risk identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss fixation, nonunion or delayed union." warnings, cautions and precautions: "these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." device remains in-situ.
 
Event or Problem Description
Patient underwent a lateral interbody fusion procedure at l3-4 on (b)(6) 2016.A peek interbody cage was implanted with additional fixation hardware.In addition, a bone graft was placed inside the cage and in the posterior lateral gutters.One year after index surgery, radiographs indicated l3-4 had not fused and the cage migrated anteriorly.The patient reported severe pain.No injury was reported.
 
Additional Manufacturer Narrative
Received additional information indicating patient underwent a revision surgery.During the revision surgery it was confirmed the anterior longitude ligament (all) was not compromised.Product has not returned for investigation.

Brand Name
NUVASIVE COROENT SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC
7475 luks blvd
san diego CA 92121
MDR Report Key6509947
Report Number2031966-2017-00034
Device Sequence Number16508347
Product Code MAX
UDI-Device Identifier00887517231703
UDI-Public00887517231703
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7151055
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date04/20/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSTEOCEL PRO CELLULAR BONE MATRIX